AF Association
13,199 members16,081 posts

Multiple heart issues

44 yr old male. I had a massive "Widowmaker" M.I. one week before I turned 38 y.o. One year later I had an ICD implanted due to CHF and cardiomyopathy. For the most part (although considered disabled) I have lived a pretty good life despite having an EF ranging from 10-25% at different times (fluctuating). Last year the ICD fired due to V-FIB (the only time thank God). Since then I had an ablation for the V-TACH and V-FIB that was successful. I developed AFib just a couple of months later. I had an ablation for that 6 weeks ago. Now, the arrythmias, PVC's, and PAC's are so persistent both day and night (night seems worse) that I can barely stand life anymore. I can't rest at night which causes stress (God knows I don't need that). Now, I'm taking Ambien to knock myself out for a few hours. When it wears off the craziness of these erratic beats wakes me. I used to be full of life and desire to keep on no matter what, but this has broken me! Idk how much more I can stand. Has anyone else been through this?

7 Replies
oldestnewest

Hi Skyscraper and welcome :-) my goodness, you have certainly had your share of heart problems and at a very young age.

I haven't shared your experience , maybe someone else here has. All I can say is 6 weeks isn't very long to recover from an ablation particularly taking into consideration your other heart history.

I must be very difficult for you with so much going on but the stress you mention will add to your difficulties so I would recommend using relaxation/slow breathing techniques to help.

Also you really should go back to your doctor and discuss all aspects of your present difficulties.

4 likes
Reply

Oh goodness, that sounds very difficult. I echo what doodle has said although you may need medication initially to help relieve your anxiety. I haven’t had an ablation but everyone who has says it takes between three and nine months for the heart to settle down. Can you contact the EP or arythmia nurse to discuss your problem. Failing that a visit to the GP is imperitive.

2 likes
Reply

I am going thru something similar to yourself. I have an AICD which had fired mutiple times over last year due to V-Tachycardia. Was first put on amioderone and propafenone but 6 months later I was having much issues, and not feeling well at all day to day. I switched EP who did a holter and it showed I was having too many PVC's 33% percent of the time. He immediately switched meds to Sotalol and my numbers have now dropped to 4%, a big accomplishment. The thinking is that too many pvc's could be a cause of V-Tach, according to the cardiac nurse. My new EP does not speak much, maybe because I am a new patient from a different doctor????? But he is supposedly the best in the area. I am now 5 weeks on the new med and I do feel better than before and not as bad day to day. There are still issues daily of BP (80's/40's) and Pulse dropping very low(40's) which is scary but at least it does not stay at this level for too long. I am still trying to accept my health issues for someone who was quite active in life before so I do feel for you immensely. Please hang in there and think positive, this is what I am trying to do these days. I started meditiation and slow breathing as "doodl68" suggests.; It does seem to help a bit and I hope it will help more the better I become and slowly calm down. I am wondering if it could also take 3 to 9 months for the heart to settle down as "Peddling" suggests, would my situation be similar to a person having an ablation as for time it takes to settle down? Maybe somebody could share some light on this! In the meantime, be strong and we both have to think positive!!!!!!

1 like
Reply

I had taken Sotalol after the ICD fired last year, but that actually increased my arrythmias. They switched me to amiodarone (which helped with arrythmias), but they didn't want me on it long because it wrecks everything else; especially since I'm so young. That's why they did the first ablation.

Reply

Thank you "Skyscraper6ft10". Good Luck!!

Reply

Some people find magnesium (not magnesium oxide) helps to calm things. Take it for at least three months, preferably longer, to give it a chance to work effectively. However, don't use it if you have kidney problems.

Reply

Thank you "Polski"!!

Reply

You may also like...